MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 03/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted to treat an abdominal aortic aneurysm.It was reported that the patient presented emergently to er with a ruptured aaa. the ct did not show an endoleak but a intermittent type ia endoleak was considered.Aaa measures were 54x49mm with a significant amount of blood in the retroperitoneum.The device was placed at the lowest left renal artery therefore a cuff was not added.No type ia endoleak could be seen on angiogram however the physician decided to implant 10 endoanchors.There was no type ib either however the right limb had seal for 3cm but there was still 3cm to the hypo and it decided to extended the limb.It was reported there was adequate seal but the physician wanted to maximize coverage.After the groin was closed, the patient lost the pulse in his right groin and leg.Thrombectomy was attempted several times without any clot being removed.Patient had doppler signals in both feet at the end of the case and as of this morning.Per physician, the patient is doing well and continues to have pulses in both feet.It was reported the patient returned to or around a week later for angiogram and ct scan showed new thrombus formation in the body of the graft.The physician commented that some loose thrombus may have been knocked when the endoanchors were implanted.This cannot be confirmed as the patient also had thrombus throughout the distal descending thoracic aorta.It was said a reliant balloon was used in the body of the graft and the left limb with good results.Final angiogram looked good and the pressure gradient in both groins was the same as the right arm.The physician was reportedly happy with the results.As per physician, the cause of this event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
D4.Updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14081811
Report Number9612164-2022-01401
Device Sequence Number16674774
Product Code OTD
UDI-Device Identifier00763000225933
UDI-Public00763000225933
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0010616238
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date04/26/2022
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age82 YR
Patient SexMale